Alert archive / California / Wind Advisories in 2025

Wind Advisory 9, NWS Sacramento, CA

March 14, 2025

NWS Sacramento, CA issued this wind advisory at Mar 14, 2025, 1:19 AM PDT. It took effect at Mar 14, 2025, 5:00 AM PDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Mar 14, 2025, 1:19 AM PDT (08:19 UTC)
In effect from
Mar 14, 2025, 5:00 AM PDT
Expired
Mar 14, 2025, 1:28 PM PDT
In force
8 hr
Issued by
NWS Sacramento, CA

The text

As transmitted.

395 
WWUS76 KSTO 140819
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
119 AM PDT Fri Mar 14 2025

CAZ016>019-150000-
/O.NEW.KSTO.WI.Y.0009.250314T1200Z-250315T0000Z/
Central Sacramento Valley-Southern Sacramento Valley-Carquinez
Strait and Delta-Northern San Joaquin Valley-
Including the cities of Marysville/Yuba City, Stockton,
Fairfield/Suisun, Sacramento, Oroville, Chico, and Modesto
119 AM PDT Fri Mar 14 2025

...WIND ADVISORY IN EFFECT FROM 5 AM EARLY THIS MORNING TO 5 PM PDT 
THIS AFTERNOON...

* WHAT...South winds 15 to 25 mph with gusts up to 45 mph expected.

* WHERE...Carquinez Strait and Delta, Southern and Central 
  Sacramento Valley, and Northern San Joaquin Valley.

* WHEN...From 5 AM early this morning to 5 PM PDT this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Strongest winds expected through the early 
  afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

For more information, visit us at www.weather.gov/sto/

NR
1 follow-up statement
449 
WWUS76 KSTO 142028
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
128 PM PDT Fri Mar 14 2025

CAZ016>019-142130-
/O.CAN.KSTO.WI.Y.0009.000000T0000Z-250315T0000Z/
Central Sacramento Valley-Southern Sacramento Valley-Carquinez
Strait and Delta-Northern San Joaquin Valley-
Including the cities of Marysville/Yuba City, Oroville, Stockton,
Chico, Modesto, Sacramento, and Fairfield/Suisun
128 PM PDT Fri Mar 14 2025

...WIND ADVISORY IS CANCELLED...

Winds have fallen below advisory criteria, so the Wind Advisory has 
been cancelled. Breezy winds will still persist through this 
afternoon.

$$

For more information, visit us at www.weather.gov/sto/

Forrest

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Mar 13, 2:50 PM PDT, 10 hours 29 minutes earlier.

Area forecast discussion, Mar 13, 2:50 PM PDT, 10 hours 29 minutes before
Area Forecast Discussion
National Weather Service Sacramento CA
250 PM PDT Thu Mar 13 2025

.SYNOPSIS...
Active weather continues through the end of the week, with a
brief early weekend lull followed by another system Sunday into
Monday. Periods of moderate to occasional major travel impacts
expected.

&&

.DISCUSSION...
Scattered showers, isolated thunderstorms, and moderate to heavy
mountain snow are being observed across various parts of interior
Northern California this afternoon. Our current system will
gradually head out of the area throughout the evening, but
isolated thunderstorm potential (15-30%) is expected to persist
through the evening over the Valley and foothills.

Very little downtime in mountain precipitation impacts is
expected between the exiting system and a rapidly arriving system
overnight into Friday. Details around snow levels remain uncertain
but nonzero probabilities of accumulating snowfall as low as 1000
feet in the northern Sacramento Valley and as low as 1500 feet
along the Sierra/southern Cascades foothills do exist,
particularly early Friday morning. Despite the quick moving nature
of this system, periods of moderate to locally heavy snowfall
will be possible at times on Friday. For the Sierra/southern
Cascades, probabilities of exceeding 8 inches of snowfall on
Friday sit around 40 to 80 percent above 4000 feet. Across the
Coast Range/northern Sacramento Valley, probabilities of exceeding
8 inches of snowfall on Friday sit around 40 to 80 percent above
2000 feet. As a result, additional travel impacts are expected
along the Sierra/southern Cascades and along portions of the
Interstate 5 corridor as well. A Winter Storm Warning is in effect
from now until 11 PM over the Sierra above 3000 feet, and from 2
AM to 5 PM for Shasta County and the Coastal Range above 2000
feet.

While the orientation of the passing shortwave on Friday will
keep precipitation totals for much of the Valley under 0.25
inches, a period of gusty southerly winds is expected from mid
morning through the afternoon. Current probabilities of wind gusts
exceeding 40 mph on Friday sit around 40 to 70 percent across
most of the Valley on Friday. As the shortwave remains
progressive, a brief period of ridging aloft looks to build in
through most of the weekend. Some showers may linger across far
northern Shasta County during this time, but predominantly dry
weather is anticipated for the remainder of interior NorCal,
although temperatures will remain near to slightly below normal.

&&

.EXTENDED DISCUSSION (Monday THROUGH Thursday)...
Some uncertainty continues with the next expected trough late
weekend into early next week, but additional periods of at least
moderate precipitation are anticipated as it moves through.
Ensemble guidance generally agrees that the overall trajectory of
the system would favor potential for slightly higher precipitation
totals relative to the Friday system, but some uncertainty
regarding the magnitude of the attendant atmospheric river plume
keeps forecast confidence in exact details low at this time.
Current probabilities moving into next week are as follows:

Probability of Rain > 1" Late Sunday-Tuesday AM: 20-40% Valley/foothills

Probability of Snow > 12" Late Sunday-Tuesday AM: 60-95% above 4000'

Probability of Wind Gusts > 40 mph Sunday: 60-95%

Probability of Thunderstorms Monday: 15-25%

It continues to look like most precipitation is expected to be
coming to an end by Tuesday morning, with primarily lingering
mountain showers anticipated at this time. Ensemble guidance is
trending toward continued active weather moving past the extended
forecast period, but consensus indicates a stretch of dry weather
much of Tuesday through Wednesday. Regardless, be sure to monitor
the latest forecast at weather.gov/sto and plan ahead for
continued cool, wet and windy weather into early next week!

&&

.AVIATION...
Predominantly VFR conditions expected at TAF sites next 24 hours,
although occasional MVFR/IFR possible in isolated -SHRA or -TSRA
through 22z. IFR/LIFR expected next 24 hours along Sierra. South
to west winds generally less than 12 kts expected, although some
gusts to 20 kts possible through the Delta, southern Sacramento
Valley, and northern San Joaquin Valley 18z-00z.

&&

.STO WATCHES/WARNINGS/ADVISORIES...
Winter Storm Warning from 2 AM to 5 PM PDT Friday for Burney
Basin / Eastern Shasta County-Mountains Southwestern Shasta
County to Western Colusa County-Northeast Foothills/Sacramento
Valley-Shasta Lake Area / Northern Shasta County-West Slope
Northern Sierra Nevada-Western Plumas County/Lassen Park.

&&

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 14, 2:18 PM PDTHigh Wind WarningSTO55 hr
Mar 14, 2:18 PM PDTWind AdvisorySTO55 hr

Nearby

Wind Advisories in California, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.